# SDR CA050926001

- Difficulty date: September 23, 2005
- Submitted: October 3, 2005
- Operation: General aviation
- Make and model: Bombdr DHC8402
- Aircraft time: 2,876 hours
- Engine: Pwc PW150A
- System (JASC): 7740 · Engine Integrated Instrument System
- Part: Display
- Part number: C19190AB04
- Condition: Smoke
- Location: Cockpit
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) DURING WALK-AROUND, DC PWR HAD BEEN APPLIED AND ONLY ENGINE DISPLAY AND NR 2 MFD HAD BEEN TURNED ON.  SHORTLY AFTER (AROUND 1MIN) BIG GREEN T FOR THE TESTING MODE FLASHED ON NR 1 MFD (NOTICE THAT THE SWITCH FOR THIS MFD WAS STILL OFF). A BURNED ODOR CAME FROM WAY BACK IN CABIN ACCOMP AGAIN WITH A THICK SMOG.  SMOKE CAME FROM FAULTY DISPLAY UNIT & SPREAD INSIDE CABIN THRU INSTRUMENT COOLING DUCTS, WHICH ARE CONNECTED TO CABIN VENT SYS.  AFTER A SHORT INVESTIGATION, BREAKER FOR NR 1 MFD FOUND OUT.  NR 1 MFD FOUND TO BE INTERNALLY DEFECTIVE CAUSING BREAKER TO COME OUT & SMOKE & BURNED ODOR INSIDE CABIN. TROUBLESHOOTING SWITCH FOR FAULTY DISPLAY UNIT DID NOT HAVE TO BE ON TO CAUSE BREAKER TO COME OUT.
